Kansas, 2006

High Wind in Kansas, April 15, 2006

April 15, 2006 · NWS DDC · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the first event at Apr 15, 12:55 AM CST, 12 hours 46 minutes earlier.

Area forecast discussion, Apr 15, 12:55 AM CST, 12 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
155 AM CDT SAT APR 15 2006

.DISCUSSION...

DAYS 1-2...

W/V LOOP SHOWING OUR UPPER LOW MOVING EAST INTO AZ AS PRESSURE
CONTINUE TO FALL ALONG THE WESTERN HIGH PLAINS. CURRENT FORECAST
HAS A GOOD HANDLE WITH WINDS FOR TODAY AS SFC LOW DEEPENS OVER SW
NEBRASKA AND A TIGHT PRESSURE GRADIENT ESTABLISH ITSELF OVER SW
KANSAS. SEE LITTLE REASON TO MAKE MANY..IF ANY CHANGES TO CURRENT
WIND FORECAST.

AS FOR TEMPERATURES MODELS SOUNDINGS SHOWING MIXING HT IS NEAR 7H
LVL BOTH TODAY AND SUNDAY. HAVE THEREFORE BASED HIGHS ON PROGGED
7H TEMPS.

DAYS 3-7...

THE PREVIOUS FORECAST IS ON TRACK AND ONLY VERY MINOR TWEAKS WERE
MADE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  85  49  81  49 /   0   0   0   0
GCK  83  48  81  47 /   0   0   0   0
EHA  83  48  83  48 /   0   0   0   0
LBL  83  48  84  48 /   0   0   0   0
HYS  83  50  80  49 /   0   0   0   0
P28  89  54  85  54 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 7 PM CDT
/6 PM MDT/ THIS EVENING FOR KSZ030-KSZ031-KSZ043-KSZ044-KSZ045-
KSZ046-KSZ061-KSZ062-KSZ063-KSZ064-KSZ065-KSZ066-KSZ074-KSZ075-
KSZ076-KSZ077-KSZ078-KSZ079-KSZ080-KSZ081-KSZ084-KSZ085-KSZ086-
KSZ087-KSZ088-KSZ089-KSZ090.

&&

FN18/06
Hazardous weather outlook, Apr 15, 4:00 AM CST, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
500 AM CDT SAT APR 15 2006

KSZ030-031-043>046-061>066-074>081-084>090-161000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
500 AM CDT SAT APR 15 2006 /400 AM MDT SAT APR 15 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS AND LOW DEW POINTS WILL KEEP THE FIRE DANGER INDEX IN
THE EXTREME CATEGORY TODAY. ALL OUTDOOR BURNING SHOULD BE AVOIDED
AND WILD FIRES COULD EASILY START AND WILL SPREAD QUITE RAPIDLY.
IN ADDITION SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS
OF 45 MPH WILL PICK UP DUST AND SOIL AND REDUCE VISIBILITIES AT
TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE FIRE DANGER INDEX WILL BE IN THE EXTREME CATEGORY AGAIN SUNDAY
AFTERNOON. HIGH TEMPERATURES WILL REACH THE LOWER 80S...NORTHWEST
WINDS WILL INCREASE TO 20 TO 30 MPH...AND AFTERNOON RELATIVE
HUMIDITIES WILL LOWER INTO THE 15 TO 25 PERCENT RANGE. ALL OUTDOOR
BURNING SHOULD BE AVOIDED AND PROHIBITED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

18

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Hamilton

When
April 15, 1:41 PM CST
Where
Hamilton forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
BROADCAST MEDIA
Coordinates
37.999, -101.791 (the zone’s center; the record gives no point)

KSN-TV weather lab at the Syracuse High School

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504710.